Alert archive / Pennsylvania / Frost Advisories in 2005
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 19, 2005, 3:16 PM EDT for 11 counties in Pennsylvania. It took effect at Oct 20, 2005, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2005, 3:16 PM EDT (19:16 UTC)
- In effect from
- Oct 20, 2005, 2:00 AM EDT
- Expired
- Oct 20, 2005, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 191916 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EDT WED OCT 19 2005 ...FROST IS LIKELY ACROSS NORTHERN PENNSYLVANIA OVERNIGHT... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION EARLY TONIGHT. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL BUILD INTO WESTERN PENNSYLVANIA OVERNIGHT. PAZ004>006-010>012-017-018-037-041-042-200330- /X.NEW.KCTP.FR.Y.0002.051020T0600Z-051020T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 316 PM EDT WED OCT 19 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. A COLD FRONT OVER THE GREAT LAKES WILL USHER IN MUCH COLDER AIR INTO NORTHERN PENNSYLVANIA OVERNIGHT. SCATTERED CLOUDS AND GUSTY WINDS WILL GIVE WAY TO CLEAR SKIES AND LIGHT WINDS AFTER MIDNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S ACROSS MUCH OF NORTH CENTRAL PENNSYLVANIA. THE COLDEST READINGS WILL BE IN VALLEY LOCATIONS...WHERE READINGS MAY APPROACH THE FREEZING MARK IN A FEW SPOTS. ACROSS THE HIGHER ELEVATIONS...TEMPERATURES WILL AVERAGE A FEW DEGREES WARMER. WIDESPREAD FROST FORMATION IS EXPECTED...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS...BY SUNRISE. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. COVER SENSITIVE PLANTS OR BRING THEM INSIDE IF POSSIBLE. WHILE SOME CLOUDS WILL BE POSSIBLE ACROSS THE REGION THURSDAY NIGHT...TEMPERATURES ARE EXPECTED TO ONCE AGAIN FALL INTO THE 30S. FROST WILL BE POSSIBLE THURSDAY NIGHT...ESPECIALLY NORTH AND EAST OF WILLIAMSPORT. $$ MARTIN
2 follow-up statements
000 WWUS71 KCTP 200135 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 935 PM EDT WED OCT 19 2005 ...FROST IS LIKELY ACROSS NORTHERN PENNSYLVANIA OVERNIGHT... .A COLD FRONT HAS PASSED THROUGH AND HIGH PRESSURE FROM THE NORTHERN PLAINS WILL BUILD INTO PENNSYLVANIA OVERNIGHT. PAZ004>006-010>012-017-018-037-041-042-201200- /X.CON.KCTP.FR.Y.0002.051020T0600Z-051020T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 935 PM EDT WED OCT 19 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. A COLD FRONT HAS PASSED THROUGH...AND MUCH COLDER AND DRIER AIR IS MOVING INTO NORTHERN PENNSYLVANIA. SKIES WILL GRADUALLY CLEAR TONIGHT...AND THE GUSTY NORTHWEST WINDS WILL DIMINISH AS WELL. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S ACROSS MUCH OF NORTH CENTRAL PENNSYLVANIA. THE COLDEST READINGS WILL BE IN VALLEY LOCATIONS...WHERE READINGS MAY APPROACH THE FREEZING MARK IN A FEW SPOTS. ACROSS THE HIGHER ELEVATIONS...TEMPERATURES WILL AVERAGE A FEW DEGREES WARMER. WIDESPREAD FROST FORMATION IS EXPECTED...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS...BY SUNRISE. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. COVER SENSITIVE PLANTS OR BRING THEM INSIDE IF POSSIBLE. $$ DANGELO
000 WWUS71 KCTP 201052 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 652 AM EDT THU OCT 20 2005 ...FROST IS LIKELY ACROSS NORTHERN PENNSYLVANIA EARLY TODAY... PAZ004>006-010>012-017-018-037-041-042-201200- /X.CON.KCTP.FR.Y.0002.000000T0000Z-051020T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 652 AM EDT THU OCT 20 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... CLEARING SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER AND MID 30S. FROST IS EXPECTED...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS...AND SHOULD LAST UNTIL AN HOUR OR SO AFTER BY SUNRISE. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. COVER SENSITIVE PLANTS OR BRING THEM INSIDE IF POSSIBLE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 2:48 PM EDT, 28 minutes earlier.
Area forecast discussion, Oct 19, 2:48 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT WED OCT 19 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... FAST MOVING FRONT...UPDATED ZONES FOR SHOWERS AND STORMS ACROSS N PA UNTIL AROUND 22Z. BASED ON WINDS AND CLDS TAPERING OFF AFTER MIDNIGHT...AND LAST NIGHTS TEMPS...DECIDED TO ISSUE FROST ADVISORY FOR N PA TONIGHT. GROWING SEASON IS ALMOST OVER ANYWAY...GIVEN MID OCT...BUT IT HAS BEEN A MILD FALL...THUS WILL GO WITH AN ADVISORY. WHILE LAST NIGHT WAS COOL...IT WAS JUST FOR A BRIEF TIME...BARELY LONG ENOUGH FOR FROST TO FORM. MORE LIKELY TO HAVE ANOTHER HOUR OR SO FOR FORMATION TONIGHT. FOR THU...SOME CLDS LATER IN THE DAY...MAINLY S PA. NOT GOING WITH ANY PCPN FOR NOW. GFS IS WET FOR THU NIGHT. DID EDGE POPS UP SOME...BUT NOT A LOT. THERE IS STILL CONCERN FOR FROST ACROSS N PA THU NIGHT...WILL ADD MENTION OF THIS IN STATEMENT. NAM IS WETTER FOR N PA LATER FRIDAY INTO FRIDAY NIGHT...DID ADJUST POPS JUST A LITTLE. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... A WET DAY IN STORE FOR LATER SATURDAY INTO SATURDAY NIGHT...AS OLD LOW LIFTS NORTHWARD...AND NEW LOW FORMS ON THE COAST. DRY SLOT POSSIBLE FOR LATER SUNDAY INTO WED...THUS MUCH OF THE AREA MAY NOT SEE A LOT OF RAIN DURING THIS TIME. COOLER...BUT TOOK SNOW OUT AT NIGHT FOR THE HIGHLANDS...IT IS VERY BORDERLINE. STILL HAVING PROBLEMS WITH HOW MODELS DEVELOP A DEEP CUTOFF...GIVEN THE MIDWEST SYSTEM...A DIGGING TROUGH FROM THE N...AND MOISTURE FROM THE SE. THEN THERE IS WILMA...THINKING IS IT CLOULD SLOW DOWN A TAD...SEE TPC FCST FOR TRACK INFO. .AVIATION...(18Z WED - 18Z THU) COLD FRONT PASSING NW-SE THRU PA THIS AFTN & EVE. SW SFC WND GSTS TO 25 KTS SHFTG TO NW AND DMSHG AFDK. BAND OF SHRA WITH BRF IFR-MVFR CONDS ALG FNT WITH FEW EMBDD TSTMS WEAKENING AND DSPTG OVR NW MTN SXNS THIS AFTN. OTHERWISE VFR CONDS THRUT CENTRAL PA AS A WEAK HIGH BUILDS OVER REGION ON THU. AROUND SUNRISE AREAS OF DEEP VALLEY FOG WITH VSBY TEMPORARILY IN IFR RANGE. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR PAZ004>006-010>012-017-018-037-041-042 FROM 2 AM THURSDAY TO 8 AM THURSDAY. && SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...BUDD
Hazardous weather outlook, Oct 19, 6:09 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 609 AM EDT WED OCT 19 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-201015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 609 AM EDT WED OCT 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Pennsylvania, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.